MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367859
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4 mg blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: "something long protrude inside tube wall.The protrusion seemed like tube material and that effect the instrument.".
 
Additional Manufacturer Narrative
Investigation: bd received 2 photos from the customer in support of this complaint.An evaluation of the photos confirmed the presence of damage to the inside of the tube.No unused samples have been returned for evaluation.Nowhere on the production line is there anything introduced to the inside of the tube that would cause this type of defect.Additionally, 100 retention samples were visually inspected with no damage to the inside of the tube being identified and the customer's indicated failure mode of foreign matter was not observed.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Bd was able to confirm the customer¿s indicated failure mode with the photos provided however, this defect is not caused by any process during the manufacturing of this product.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated to show the additional information provided.Imdrf: annex b grid:b01.H.6.Investigation summary:bd received 1 sample and 2 photos from the customer in support of this complaint.An evaluation of the sample and photos was conducted and confirmed the presence of damage to the inside of the tube, on the side wall the plastic has been peeled away from the inside wall of the tube.Additionally, 100 retention samples from the bd inventory were visually inspected with no damage to the inside of the tube being identified.The exact root cause of the failure mode cannot be determined.Bd was able to confirm the customer¿s indicated failure mode with the photos provided however, this defect is not caused by any process during the manufacturing of this product.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14342065
Report Number1917413-2022-00246
Device Sequence Number4860026
Product Code JKA
UDI-Device Identifier50382903678599
UDI-Public50382903678599
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number367859
Device Catalogue Number367859
Device Lot Number1288698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/25/2022
07/11/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/27/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown